Hail, St. Charles
- When
- June 21, 1:33 PM CST
- Where
- St. Charles County, Killona
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.000, -90.483
Strong to severe thunderstorms rapidly developed along the south shore of Lake Pontchartrain from St Charles Parish eastward through New Orleans. Dime to nickel size hail was reported and isolated reports of wind damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Strong to severe thunderstorms rapidly developed along the south shore of Lake Pontchartrain from St Charles Parish eastward through New Orleans. Dime to nickel size hail was reported and isolated reports of wind damage. Significant street flooding also occurred due to the torrential rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:05 AM CST, 11 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 AM CDT THU JUN 21 2001 WILL BE VERY BRIEF. SEVERE WEATHER MOVING THROUGH THE CWA AT THIS TIME. MODELS IN GOOD AGREEMENT. WILL GO ALL THE WAY WITH THE AVN. THIS MODELS HAS BEEN DOING THE BEST THE PAST SEVERAL DAYS. NO SIGNIFICANT CHANGES IN THE CURRENT FORECAST. WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA TONIGHT WITH THE MAX ACTIVITY EXPECTED FRIDAY AS THE COLD FRONT MOVES SOUTHEAST THOUGH THE CWA. BELIEVE THE DRY AIR WILL SPREAD OVER THE CWA FROM THE NORTH...EXCEPT THE AVN DOES HOLD ON TO SOME CHANCE OF PCPN AS THE FRONT STALLS NEAR THE COASTAL WATERS. THE EXTENDED FORECAST MAINTAINS SUMMERTIME CONDITIONS THROUGH THURSDAY. JUST ISSUED TORNADO WARNING. ENOUGH SAID. MCB TU 068/087 062/088 064 17451 BTR TU 071/088 065/090 066 17451 MSY TB 074/089 069/088 072 17353 GPT TB 073/087 068/086 067 17353 .NEW...NONE LA...NONE. MS...NONE. 17
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 PM CDT THU JUN 21 2001 ...SYNOPSIS... WEAK SURFACE HIGH PRESSURE CENTERED OVER SOUTHEAST LOUISIANA WILL MOVE SLOWLY SOUTH TODAY AS A COLD FRONT MOVES INTO SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA NORTH OF LAKE PONTCHARTRAIN FRIDAY MORNING. MOIST AND UNSTABLE AIR OVER THE REGION WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THAT WILL PERSIST TONIGHT IN ADVANCE THE COLD FRONT. ...THUNDERSTORMS... SCATTERED THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON WILL CONTINUE INTO TONIGHT. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...SOME OF THE STRONGER THUNDERSTORMS MAY BE ACCOMPANIED BY GUSTY WINDS ...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. ...ACTIONcS... NONE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind, 1 flood. Local standard time, as filed.
Large tree branches were blown down.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256582, 5256583, 5256585, 5256586, 5256584.